MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Disability (2371)
Date of Event 07/03/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/x (device #1) device may have caused or contributed to the reported event.The attorney alleges the patient underwent an additional surgery for recurrent hernia.The mesh had pulled away from the right abdominal wall.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol composix e/x (device #1).An additional emdr was submitted to represent the bard/davol ventrio (device #2) and ventrio (device #3).Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2006: the patient underwent repair of an surgical hernia.A bard/davol composix ex (device #1) was implanted in the patient during this repair.On (b)(6) 2012: the patient underwent revision surgery to repair her recurrent hernia.During the surgery the physician noted ¿the mesh had pulled away from the right abdominal wall.¿ in the course of the aforesaid revision procedure, the patient was implanted with a bard/davol ventrio (device #2).(b)(6) 2013: the patient underwent repair of an recurrent hernia.A bard/davol ventrio (device #3) was implanted in the patient during this repair on (b)(6) 2013: the patient underwent revision and removal surgery to repair recurrent hernia and small bowel obstruction.During the surgery the physician noted ¿small bowel was densely adherent to the recently placed mesh.There was a segment of mesh that was folded and the non-ptfe side was exposed.¿ and ¿i realized the mesh had dislodged from the site of anchoring and the mesh will be a problem in the future given its exposed non-ptfe side.¿ the patient continues to experience complications related to the mesh and will likely require additional surgeries to repair the damage from the mesh.The composis e/x (device #1) and ventrio (device #2 and device #3) implanted in the patient failed to reasonably perform as intended.The mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the mesh was initially implanted to treat.The patient has been injured, sustained severe and permanent pain, suffering anxiety depression, disability, and impairment.

Brand Name
COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8097639
Report Number1213643-2018-04152
Device Sequence Number2640209
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2008
Device Catalogue Number0123790
Device Lot Number43CND276
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;